Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Exploring the dynamics of a tritrophic food chain model with multiple gestation periods

1 Department of Applied Mathematics, Indian Institute of Technology (ISM) Dhanbad, Dhanbad 826004, India
2 School of Mathematics and Statistics, Central China Normal University, Wuhan 430079, China
3 College of Science and Engineering, Aoyama Gakuin University, Sagamihara 252-5258, Japan

Special Issues: Differential Equations in Mathematical Biology

This work is mainly focused on the series of dynamical analysis of tritrophic food chain model with Sokol-Howell functional response, incorporating the multiple gestation time delays for more realistic formulation. Basic properties of the proposed model are studied with the help of boundedness, stability analysis, and Hopf-bifurcation theory. By choosing the fixed parameter set and varying the value of time delay, the stability of the model has been studied. There is a critical value for delay parameter. Steady state is stable when the value of delay is less than the critical value and further increase the value of delay beyond the critical value makes the system oscillatory through Hopf-bifurcation. Whereas, another delay parameter has a stabilizing effect on the system dynamics. Chaotic dynamics has been explored in the model with the help of phase portrait and sensitivity on initial condition test. Numerical simulations are performed to validate the effectiveness of the derived theoretical results and to explore the various dynamical structures such as Hopf-bifurcation, periodic solutions and chaotic dynamics.
  Figure/Table
  Supplementary
  Article Metrics

Keywords food chain; Sokol-Howell functional response; gestation delay; Hopf-bifurcation; chaos

Citation: Ranjit Kumar Upadhyay, Swati Mishra, Yueping Dong, Yasuhiro Takeuchi. Exploring the dynamics of a tritrophic food chain model with multiple gestation periods. Mathematical Biosciences and Engineering, 2019, 16(5): 4660-4691. doi: 10.3934/mbe.2019234

References

  • 1. M. Pedraza-Garcia and L. A. Cubillos, Population dynamics of two small pelagic fish in the central-south area off Chile: delayed density-dependence and biological interaction, Env. Biol. Fish, 82 (2008), 111–122.
  • 2. R. K. Walsh, C. Bradley, C. S. Apperson, et al., An experimental field study of delayed density dependence in natural populations of Aedes albopictus, PLoS One, 7 (2012), e35959.
  • 3. Y. Kuang, Delay differential equations: with applications in population dynamics, Academic Press, 1993.
  • 4. J. D. Murray, Mathematical Biology. II Spatial Models and Biomedical Applications, 3nd edition, Springer-Verlag, New York, 2003.
  • 5. S. Gakkhar and A. Singh, Complex dynamics in a prey predator system with multiple delays, Comm. Nonlinear Sci. Numer. Simulat., 7 (2012), 914–929.
  • 6. S. Nakaoka, Y. Saito and Y. Takeuchi, Stability, delay, and chaotic behavior in a Lotka-Volterra predator-prey system, Math. Biosci. Eng. , 3 (2006), 173–187.
  • 7. S. Yao, L. Ding, Z. Song, et al., Two bifurcation routes to multiple chaotic coexistence in an inertial two-neural system with time delay, Nonlinear Dyn., 95 (2019), 1549–1563.
  • 8. N. MacDonald, Biological delay systems: linear stability theory, Cambridge University Press, Uk, 1989.
  • 9. J. M. Cushing, Integro-differential equations and delay models in population dynamics, Springer Science & Business Media, 2013.
  • 10. Z. Song, J. Xu and B. Zhen Multitype activity coexistence in an inertial two-neuron system with multiple delays, Int. J. Bifurc. Chaos, 25 (2015), 1530040.
  • 11. Z. Song, C. Wang and B. Zhen, Codimension-two bifurcation and multistability coexistence in an inertial two-neuron system with multiple delays, Nonlinear Dyn., 85 (2016), 2099–2113.
  • 12. Z. Jiang, W. Zhang, J. Zhang, et al., Dynamical analysis of a phytoplankton-zooplankton system with harvesting term and Holling III functional response, Int. J. Bifur. Chaos, 28 (2018), 1850162.
  • 13. Z. G. Song, B. Zhen and J. Xu, Species coexistence and chaotic behavior induced by multiple delays in a food chain system, Ecol. Complex, 19 (2014), 9–17.
  • 14. G. H. Cui and X. P. Yan, Stability and bifurcation analysis on a three-species food chain system with two delays, Commun. Nonlinear Sci. Numer. Simulat., 16 (2011), 3704–3720.
  • 15. Z. Jiang and L. Wang, Global Hopf bifurcation for a predator-prey system with three delays, Int. J. Bifur. Chaos, 27 (2017), 1750108.
  • 16. K. Ghosh, S. Samanta, S. Biswas, et al., Stability and bifurcation analysis of an eco-epidemiological model with multiple delays, Nonlinear Stud., 23 (2016), 167–208.
  • 17. L. Guo, Z. G. Song and J. Xu, Complex dynamics in the Leslie–Gower type of the food chain system with multiple delays, Comm. Nonlinear Sci. Numer., 19 (2014), 2850–2865.
  • 18. R.Agrawal, D.Jana, R.K.Upadhyay, et al., Complex dynamics of sexually reproductive generalist predator and gestation delay in a food chain model: double Hopf-bifurcation to chaos, J. Appl. Math. Comput., 55 (2017), 513–547.
  • 19. N. Bairagi and D. Jana, Dynamics and responses of a predator-prey system with competitive interference and time delay, Appl. Math. Model., 35 (2011), 3255–3267.
  • 20. Y. Chen, J. Yu and C. Sun, Stability and Hopf bifurcation analysis in a three-level food chain system with delay, Chaos Soliton Fract., 31 (2007), 683–694.
  • 21. Y. Dong, Y. Takeuchi and S. Nakaoka, A mathematical model of multiple delayed feedback control system of the gut microbiota-Antibiotics injection controlled by measured metagenomic data, Nonlinear Anal. Real World Appl., 43 (2018), 1–17.
  • 22. R. K. Upadhyay and R. Agrawal, On the stability and Hopf bifurcation of a delay-induced predator-prey system with habitat complexity, Nonlinear Dyn., 83 (2017), 821–837.
  • 23. Z. Zhang, H. Yang and H. Liu, Bifurcation analysis for a delayed food chain system with two functional responses, Electron. J. Qual. Theory Differ. Equ., 53 (2013), 1–13.
  • 24. M. Sen M, M. Banerjee and A. Morozov, Stage-structured ratio-dependent predator-prey models revisited: When should the maturation lag result in systems? destabilization?, Ecol. Complex, 19 (2014), 23–34.
  • 25. M. Banerjee and Y. Takeuchi, Maturation delay for the predators can enhance stable coexistence for a class of prey-predator models, J. Theor. Biol., 412 (2017), 154–171.
  • 26. J. Wang and W. Jiang, Bifurcation and chaos of a delayed predator-prey model with dormancy of predators, Nonlinear Dyn., 69 (2012), 1541–1558.
  • 27. D. Xiao and S. Ruan, Global analysis in a predator-prey system with nonmonotonic functional response, SIAM J. Appl. Math., 61 (2001), 1445–1472.
  • 28. J. F. Andrews, A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates, Biotechnol. Bioeng., 10 (1968), 707–723.
  • 29. R. Pal, D. Basu, S. Biswas, et al., Modelling of phytoplankton allelopathy with Monod–Haldane-type functional response-A mathematical study, BioSystems, 95 (2009), 243–253
  • 30. W. Sokol and J. A. Howell, Kinetics of phenol oxidation by washed cells, Biotechnol. Bioeng., 23 (1981), 2039–2049.
  • 31. V. H. Edwards, Influence of high substrate concentrations on microbial kinetics, Biotechnol. Bioeng., 23 (1970), 679–712.
  • 32. B. Boon and H. Landelout, Kinetics of nitrite oxidation by nitrobacter winogradski, Biochem J., 23 (1962), 440–447.
  • 33. S. J. Ali, N. M. Arifin, R. K. Naji, et al., Boundedness and stability of Leslie-Gower model with Sokol-Howell functional response, Recent Advances in Math. Sci., 61 (2016), 13–26.
  • 34. S. J. Ali, N. M. Arifin, R. K. Naji, et al., Dynamics of Leslie-Gower model with simplified Holling type IV functional response, J. Nonlinear Syst. Appl., 5 (2016), 25–33.
  • 35. R. D. Parshad, R. K. Upadhyay, S. Mishra, et al., On the explosive instability in a three-species food chain model with modified Holling type IV functional response, Math. Methods Appl. Sci., 40 (2017), 5707–5726.
  • 36. S. J. Ali, N. M. Arifin, R. K. Naji, et al., Analysis of ecological model with Holling type IV functional response, Int. J. Pure Appl. Math., 106 (2016), 317–331.
  • 37. G. Huang and Y. Dong, A note on global properties for a stage structured predator-prey model with mutual interference, Adv. Differ. Equ., 2018 (2018), 308.
  • 38. R. K. Upadhyay and R. Agrawal, Modeling the effect of mutual interference in a delay-induced predator-prey system, J. Appl. Math. Comput., 49 (2015), 13–39.
  • 39. T. Zhang, X. Meng, Y. Song, et al., A stage-structured predator-prey SI model with disease in the prey and impulsive effects, Math. Model. Anal., 18 (2013), 505–528.
  • 40. B. Patra, A. Maiti and G. P. Samanta, Effect of time delay on a ratio dependent food chain model, Nonlinear Anal. Model. Control, 14 (2009), 199–216.
  • 41. N. Pal, S. Samanta, S. Biswas, et al., Stability and bifurcation analysis of a three-species food chain model with delay, Int. J. Bifur. Chaos, 25 (2015), 1550123.
  • 42. P. J. Wangersky and W. J. Cunningham, Time lag in prey-predator population models, Ecology, 106 (1957), 136–139.
  • 43. D. Jana, R. Agrawal and R. K. Upadhyay, Top-predator interference and gestation delay as determinants of the dynamics of a realistic model food chain, Chaos Soliton Fract., 106 (2014), 50–63.
  • 44. J. K. Hale and S. M. Lunel, Introduction to functional differential equations, Springer Science & Business Media, 2013.
  • 45. X. Yang, L. Chen and J. Chen, Permanence and positive periodic solution for the single-species non autonomous delay diffusive models, Comput. Math. Appl., 32 (1996), 109–116.
  • 46. M. A. Aziz-Alaoui, Study of a Leslie-Gower-type tri-trophic population model, Chaos Soliton Fract., 14 (2002), 1275–1293.
  • 47. Z. Song and J. Xu, Stability switches and multistability coexistence in a delay-coupled neural oscillators system, J. Theor. Biol., 313 (2012), 98–114.
  • 48. K. McCann, A. Hastings and G. R. Huxel, Weak trophic interactions and the balance of nature, Nature, 395 (1998), 794.
  • 49. L. Becks, F. M. Hilker, H. Malchow, et al., Experimental demonstration of chaos in a microbial food web, Nature, 435 (2005), 1226.
  • 50. L. Becks and H. Arndt, Transitions from stable equilibria to chaos, and back, in an experimental food web, Ecology, 11 (2008), 3222–3226.
  • 51. Y. Dong, M. Sen, M. Banerjee, et al., Delayed feedback induced complex dynamics in an Escherichia coli and Tetrahymena system, Nonlinear Dyn., 94 (2018), 1447–1466.
  • 52. R. K. Upadhyay and R. K. Naji, Dynamics of a three species food chain model with Crowley-Martin type functional response, Chaos Soliton Fract., 42 (2009), 1337–1346.
  • 53. R. K. Upadhyay and S. N. Raw, Complex dynamics of a three species food-chain model with Holling type IV functional response, Nonlinear Anal. Model Control, 16 (2011), 353–374.

 

Reader Comments

your name: *   your email: *  

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved